MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA ATTAIN STARFIX LEAD; DRUG ELUTING PERMANENT LEFT VENTRICULAR (LV) P

MEDTRONIC PUERTO RICO VILLALBA ATTAIN STARFIX LEAD; DRUG ELUTING PERMANENT LEFT VENTRICULAR (LV) P
Model Number 419588
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoxia (1918); Memory Loss/Impairment (1958); Pain (1994); Brain Injury (2219); Cardiac Tamponade (2226); Vascular Dissection (3160)
Date of Event 11/07/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: dtba1d4 crt-d implant: date (b)(6) 2017.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient is deceased.It was alleged that the active fixation lobes of the lead promoted aggressive scar tissue growth that made extraction unusually difficult and dangerous.The lv lead lobes of the lead did not retract as designed.The lobes ultimately caused a coronary sinus tear resulting in cardiac tamponade, which resulted in emergency surgical repair via sternotomy and cardiopulmonary bypass.The patient suffered oxygen deprivation for approximate 25-30 minutes, resulting in permanent brain damage, short term memory loss, physical pain, and other serious injuries.The lv lead was implanted for approximately ten years prior to explant.The left ventricular (lv) lead was explanted approximately two years prior to the patient's death.

Brand Name
ATTAIN STARFIX LEAD
Common Device Name
DRUG ELUTING PERMANENT LEFT VENTRICULAR (LV) P
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23478215
Report Number2649622-2025-31107
Device Sequence Number18705212
Product Code OJX
UDI-Device Identifier00885074511955
UDI-Public(01)00885074511955(17)140828
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P060039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/28/2014
Device Model Number419588
Device Catalogue Number419588
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/05/2025
Date Device Manufactured03/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6947M62 LEAD, 5076-52 LEAD.
Outcome Attributed to Adverse Event Death;
Patient Age51 YR
Patient SexMale